September 29, 2019 at 1:44 pm #129414jesperzebraParticipant
Hey, I am a 27 year old student in my third year of medicine, I am also diagnosed with ADHD.
I have tried Ritalin, Vyvanse, as well as Intuniv, which is basically Guanfacine, (a non stimulant)
Now i take Intuniv every morning and then Ritalin 20 mg capsule once or twice per day. (The Intuniv is supposed to help against the high heart rate and jitteriness) so my psychiatrist suggested i take it.
I am wondering if anyone has any suggestion to reducing the fast heart rate side effect? I take such a small dose and get a really fast resting heart rate while just sitting still, sometimes up to 120 while at rest. The Vyvanse 30 mg capusle was the same for me, it also gave me a high hear rate.
My normal resting heart rate off the stimulants is around 60-80 normally.
Does anyone have any success with additional meds or methods which kinda normalises this side effect?
Btw I am relatively healthy and have a normal to skinny body type, and not high blood pressure, nor high heart rate when im off the meds.
- This topic was modified 1 year, 10 months ago by jesperzebra.
September 29, 2019 at 10:58 pm #129471Maria RuschParticipant
Have you tried Focalin? It has less of the tachycardia That you are experiencing.
September 30, 2019 at 10:35 am #129482Penny WilliamsKeymaster
Let your doctor know you’re still concerned about heart rate so they can adjust medications.
ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism
October 2, 2019 at 9:37 am #129575Dr. EricParticipant
Another vote for telling medical doctor ASAP.
December 12, 2019 at 4:01 pm #136279vitaputuParticipant
My 7yo daughter has the same Reaction as you. Even a small dosage of Ritalin will set her heart racing. She takes intuniv in the evening but hasn’t helped with the rapid heart rate. Resting heart rate when taking Ritalin 5mg is between 125-167bpm. Her normal resting heart rate is around 70-80bpm. We have now stopped Ritalin and only taking Intuniv 2mg but it hasn’t helped with ADHD symptoms. Also looking for solutions. Dr is still puzzled.
You must be logged in to reply to this topic. Login